Alert archive / Montana / Blizzard Warnings in 2019

Blizzard Warning 2, NWS Missoula, MT

February 25, 2019Missoula County, Ravalli County, Montana

NWS Missoula, MT issued this blizzard warning at Feb 25, 2019, 9:33 AM MST for Missoula County, Ravalli County, Montana. It took effect at Feb 25, 2019, 12:00 PM MST. It was in force for 9 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2019, 9:33 AM MST (16:33 UTC)
In effect from
Feb 25, 2019, 12:00 PM MST
Expired
Feb 25, 2019, 9:00 PM MST
In force
9 hr
Issued by
NWS Missoula, MT

Counties Missoula County, MT, Ravalli County, MT

The radar

The Missoula radar (KMSX), 54 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 1:41 PM MSTHEAVY SNOW 81 Nne Stevensville, MT
Feb 25, 3:44 PM MSTHEAVY SNOW 132 Wnw Stevensville, MTSTORM TOTAL SNOWFALL.
Feb 25, 3:56 PM MSTHEAVY SNOW 173 Wsw Hamilton, MTSTORM TOTAL SNOWFALL.
Feb 25, 4:10 PM MSTHEAVY SNOW 10.55 Se Florence, MTSTORM TOTAL SNOWFALL.
Feb 25, 4:12 PM MSTHEAVY SNOW 14Hamilton, MTSTORM TOTAL SNOWFALL.
Feb 25, 4:12 PM MSTHEAVY SNOW 193 S Grantsdale, MTSTORM TOTAL SNOWFALL.
Feb 25, 4:13 PM MSTHEAVY SNOW 163 N Pinesdale, MTSTORM TOTAL SNOWFALL THUS FAR.
Feb 25, 4:22 PM MSTHEAVY SNOW 64 Nne Lolo, MTSTORM TOTAL SNOWFALL THUS FAR.
Feb 25, 4:27 PM MSTHEAVY SNOW 18Victor, MTSTORM TOTAL SNOWFALL THUS FAR.
Feb 25, 5:00 PM MSTSNOW 66 Nw Missoula, MTSTORM TOTAL SNOWFALL THUS FAR.
Feb 25, 6:04 PM MSTHEAVY SNOW 13Lolo, MTSTORM TOTAL SNOWFALL THUS FAR.
Feb 25, 6:21 PM MSTHEAVY SNOW 13Corvallis, MTSTORM TOTAL SNOWFALL THUS FAR.
Feb 25, 6:21 PM MSTHEAVY SNOW 172 E Florence, MTSTORM TOTAL SNOWFALL THUS FAR.
Feb 25, 6:48 PM MSTHEAVY SNOW 13.32 Ssw Potomac, MTSTORM TOTAL SNOWFALL THUS FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2019-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2019-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS45 KMSO 251633
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
933 AM MST Mon Feb 25 2019

MTZ005-261800-
/O.NEW.KMSO.BZ.W.0002.190225T1900Z-190226T0400Z/
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Missoula/Bitterroot Valleys-
933 AM MST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...
...BLIZZARD WARNING IN EFFECT FROM NOON TO 9 PM MST THIS 
EVENING...

* WHAT...Blizzard conditions expected. Heavy snow and strong winds
  likely. Snowfall rates of 1 to 2 inches per hour likely. For the
  Bitterroot valley: additional snow accumulations of 11 to 15 
  inches. For the Missoula valley: total snow accumulations of 6 
  to 9 inches expected.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...For the Blizzard Warning, from Noon to 9 PM MST this
  evening. For the Winter Storm Warning, until 11 AM MST Tuesday.

* WINDS...Blowing and drifting snow will be significant in
  Missoula valley. Gusty easterly winds to 35 mph will occur at 
  times through Hellgate Canyon and East Missoula. Bitterroot 
  valley winds will be out of the north, with gusts of 15 to 20 
  mph. 

* WIND CHILLS...Bitterly cold wind chills as low as 20 below zero
  could cause frostbite on exposed skin in as little as 30 
  minutes.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible. Areas of blowing snow could significantly reduce
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

A Blizzard Warning means severe winter weather conditions are
expected or occurring. Falling and blowing snow with strong winds
and poor visibilities are likely. This will lead to whiteout
conditions, making travel extremely dangerous. Do not travel. If
you must travel, have a winter survival kit with you. If you get
stranded, stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Bitterroot/Sapphire Mountains-
933 AM MST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 14 to 18 
  inches.

* INTENSITY...Steady snow at an inch per hour will approach 2 
  inch per hour rate for several hours this afternoon and 
  evening.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible. Areas of blowing snow could significantly reduce
  visibility. The cold wind chills as low as 20 below zero could
  cause frostbite on exposed skin in as little as 30 minutes.

&&

$$

IDZ006-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Southern Clearwater Mountains-
833 AM PST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 10 to 15 
  inches. Winds gusting as high as 35 mph.

* INTENSITY...Steady snow at an inch per hour today will 
  approach 2 inch per hour for several hours this afternoon and 
  evening.

* WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass.

* WHEN...Until 10 AM PST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Areas of blowing snow could significantly reduce 
  visibility.


&&

$$

MTZ007-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Butte/Blackfoot Region-
933 AM MST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 12 to 16 
  inches.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible. Areas of blowing snow could significantly reduce
  visibility. The cold wind chills as low as 30 below zero could
  cause frostbite on exposed skin in as little as 30 minutes.

&&

$$

MTZ043-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Potomac/Seeley Lake Region-
933 AM MST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 9 to 12 
  inches. Winds gusting as high as 35 mph.

* INTENSITY...Snow rates up to 1 inch per hour by this afternoon.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible. Areas of blowing snow could significantly reduce
  visibility. The cold wind chills as low as 30 below zero could
  cause frostbite on exposed skin in as little as 30 minutes.

&&

$$

IDZ010-261800-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
Eastern Lemhi County-
933 AM MST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 9 inches. 
  Winds gusting as high as 45 mph.

* WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 
  93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Widespread
  blowing snow could significantly reduce visibility. Gusty winds
  could bring down tree branches.

&&

$$

IDZ007-008-261800-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region-
833 AM PST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 5 to 8 inches.

* WHERE...Camas Prairie, Grangeville and vicinity, Greer Grade, 
  Highway 95 Slate Creek to Riggins, and White Bird Grade.

* WHEN...Until 10 AM PST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult.

&&

$$

IDZ009-261800-
/O.CON.KMSO.WW.Y.0027.000000T0000Z-190226T1800Z/
Western Lemhi County-
933 AM MST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 6 to 9 inches. 
  Winds gusting as high as 45 mph.

* WHERE...Western Lemhi County.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Areas of
  blowing snow could significantly reduce visibility.

&&

$$

MTZ004-261800-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
Lower Clark Fork Region-
933 AM MST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 9 to 16 inches.

* INTENSITY...Snow rates up to 1 inch per hour this afternoon 
  and evening.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible. The cold wind chills as low as 20 below zero could
  cause frostbite on exposed skin in as little as 30 minutes.

&&

$$

IDZ005-261800-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
Northern Clearwater Mountains-
833 AM PST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 8 to 14 inches.

* INTENSITY...Snow rates up to 1 inch per hour this afternoon 
  and evening.

* WHERE...Elk River, Highway 11 Pierce to Headquarters, and 
  Pierce.

* WHEN...Until 10 AM PST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible.

&&

$$

MTZ003-261800-
/O.CON.KMSO.WW.Y.0028.000000T0000Z-190226T1800Z/
Flathead/Mission Valleys-
933 AM MST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 3 to 8 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Areas of 
  blowing snow could significantly reduce visibility. The cold 
  wind chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.


&&

$$
1 follow-up statement
652 
WWUS45 KMSO 251851
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
1151 AM MST Mon Feb 25 2019

IDZ008-261800-
/O.UPG.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
/O.NEW.KMSO.WW.Y.0029.190226T0600Z-190226T1800Z/
/O.EXB.KMSO.WS.W.0009.000000T0000Z-190226T0600Z/
Lower Hells Canyon/Salmon River Region-
1051 AM PST Mon Feb 25 2019

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 6
  inches through 10 pm this evening, then another 1 to 3 inches
  possible through Tuesday morning.

* WHERE...Lower Hells Canyon/Salmon River Region.

* WHEN...For the Winter Storm Warning, until 10 PM PST this 
  evening. For the Winter Weather Advisory, from 10 PM this 
  evening to 10 AM PST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ005-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
/O.CON.KMSO.BZ.W.0002.190225T1900Z-190226T0400Z/
Missoula/Bitterroot Valleys-
1151 AM MST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...
...BLIZZARD WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MST THIS 
EVENING...

* WHAT...Blizzard conditions expected. Heavy snow and strong winds
  likely. Snowfall rates of 1 to 2 inches per hour likely. For the
  Bitterroot valley: additional snow accumulations of 11 to 15 
  inches. For the Missoula valley: total snow accumulations of 6 
  to 9 inches expected.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...For the Blizzard Warning, from Noon to 9 PM MST this
  evening. For the Winter Storm Warning, until 11 AM MST Tuesday.

* WINDS...Blowing and drifting snow will be significant in
  Missoula valley. Gusty easterly winds to 35 mph will occur at 
  times through Hellgate Canyon and East Missoula. Bitterroot 
  valley winds will be out of the north, with gusts of 15 to 20 
  mph. 

* WIND CHILLS...Bitterly cold wind chills as low as 20 below zero
  could cause frostbite on exposed skin in as little as 30 
  minutes.

* ADDITIONAL DETAILS...Travel could be very difficult to
  impossible. Areas of blowing snow could significantly reduce
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

A Blizzard Warning means severe winter weather conditions are
expected or occurring. Falling and blowing snow with strong winds
and poor visibilities are likely. This will lead to whiteout
conditions, making travel extremely dangerous. Do not travel. If
you must travel, have a winter survival kit with you. If you get
stranded, stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Bitterroot/Sapphire Mountains-
1151 AM MST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 12 to 16 
  inches.

* INTENSITY...Steady snow at an inch per hour will approach 2 
  inch per hour rate for several hours this afternoon and 
  evening.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Areas of blowing snow could significantly reduce 
  visibility. The cold wind chills as low as 20 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.

&&

$$

IDZ006-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Southern Clearwater Mountains-
1051 AM PST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 9 to 12 
  inches.

* INTENSITY...Steady snow at an inch per hour today will 
  approach 2 inch per hour for several hours this afternoon and 
  evening.

* WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass.

* WHEN...Until 10 AM PST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Areas of blowing snow could significantly reduce 
  visibility.



&&

$$

MTZ007-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Butte/Blackfoot Region-
1151 AM MST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 10 to 13 
  inches.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. Areas of blowing snow could significantly reduce 
  visibility. The cold wind chills as low as 30 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.



&&

$$

MTZ043-261800-
/O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/
Potomac/Seeley Lake Region-
1151 AM MST Mon Feb 25 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 8 to 11 
  inches.

* INTENSITY...Snow rates up to 1 inch per hour by this afternoon.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Areas of 
  blowing snow could significantly reduce visibility. The cold 
  wind chills as low as 30 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.


&&

$$

IDZ010-261800-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
Eastern Lemhi County-
1151 AM MST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 8 inches. 
  Winds gusting as high as 45 mph.

* WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 
  93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. 
  Widespread blowing snow could significantly reduce visibility.


&&

$$

IDZ007-261800-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
Orofino/Grangeville Region-
1051 AM PST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 5 to 8 inches.

* WHERE...Camas Prairie, Grangeville and vicinity, and Greer 
  Grade.

* WHEN...Until 10 AM PST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult.


&&

$$

IDZ009-261800-
/O.CON.KMSO.WW.Y.0027.000000T0000Z-190226T1800Z/
Western Lemhi County-
1151 AM MST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 4 to 7 inches. 
  Winds gusting as high as 40 mph.

* WHERE...Western Lemhi County.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Areas of 
  blowing snow could significantly reduce visibility.


&&

$$

MTZ004-261800-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
Lower Clark Fork Region-
1151 AM MST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 8 to 14 inches.

* INTENSITY...Snow rates up to 1 inch per hour this afternoon 
  and evening.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible. The cold wind chills as low as 20 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.


&&

$$

IDZ005-261800-
/O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/
Northern Clearwater Mountains-
1051 AM PST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 7 to 13 inches.

* INTENSITY...Snow rates up to 1 inch per hour this afternoon 
  and evening.

* WHERE...Elk River, Highway 11 Pierce to Headquarters, and 
  Pierce.

* WHEN...Until 10 AM PST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult to 
  impossible.


&&

$$

MTZ003-261800-
/O.CON.KMSO.WW.Y.0028.000000T0000Z-190226T1800Z/
Flathead/Mission Valleys-
1151 AM MST Mon Feb 25 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 3 to 8 inches.

* WHERE...Flathead Lake, Flathead Valley, Mission Valley, and 
  Polson.

* WHEN...Until 11 AM MST Tuesday.

* ADDITIONAL DETAILS...Travel could be very difficult. Areas of 
  blowing snow could significantly reduce visibility. The cold 
  wind chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.


&&

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this blizzard warning went out at Feb 25, 4:34 AM MST, 4 hours 59 minutes earlier.

Area forecast discussion, Feb 25, 4:34 AM MST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
434 AM MST Mon Feb 25 2019

...SIGNIFICANT SNOW...BLOWING SNOW...AND VERY COLD WIND CHILL
ACROSS THE NORTHERN ROCKIES THROUGH TUESDAY MORNING...

.DISCUSSION...

A solid area of snow currently as far north as Missoula will
continue to spread northward throughout today and continue to
bring snow, wind, blowing/drifting snow, low visibility, and very
cold wind chill to the region through Tuesday morning. The brunt
of high-impact winter weather will exist mostly along and south
of the Highway 200 corridor. Storm total snow amounts will be
impressive, even for low elevation populated areas. For example,
the southern Bitteroot Valley could end up with as much 2 feet
accumulation from Sunday and Monday combined! Blowing and drifting
of snow will be a huge impact to anyone attempting to travel today
south of Highway 200. Strongest wind and snow combinations will
develop along I-90 and Highway 200 east of Missoula, as well as
Highway 12 Garrison Junction to MacDonald Pass. In essence, travel
today could become perilous with little or no advance indication.
Be safe and remember a severe weather kit for your vehicle if you
must drive between towns today. Weather models suggest that snow
rates will range from 1-2 inches/hour between 3pm and 9pm MST,
further increasing the misery for highway travelers. Also,
anticipate wind chill near or below zero for much of today.

By early Tuesday morning, snow will begin to taper off across the
Northern Rockies. Cold air will continue to move over the
Continental Divide, maintaining temperatures that are more than 20
degrees colder than the seasonal average across the region.

Wednesday will once again initiate southwest flow, bringing a
brief period of light snow for our area. The best chance for
measurable snow will again be the Clearwater, Bitterroot, and
Sapphire Mountains. Generally expect lower elevations such as
Camas Prairie, Missoula, and Bitterroot Valleys along with Butte/
Deerlodge area to see 2 inches or less.

Overnight Thursday into Friday, an open wave will push across
Central Idaho and Southwest Montana bringing yet another chance
for light snow.

The Weekend may see a subtle push of colder air across the divide
not packing any of the punch of previous intrusions, simply
bringing lower temperatures.

&&

.AVIATION...A significant winter storm will be present over the
Northern Rockies during the next 24 hours. Anticipate prolonged
reductions in visibility and ceiling due to snow at KSMN, KBTM,
KMSO. Visibility reductions at KMSO will also be due to blowing
snow. Winds at KMSO will frequently gust to 25 knots from the
east as well. Winds at KGPI will gust 30 knots at times, with
intermittent snow reducing visibility and ceilings (mainly after
25/1800Z). Terrain obscurations will be widespread south and east
of KGPI through 25/1800Z, then spreading over the entirety of the
Northern Rockies through 26/1200Z. Thereafter, obscurations will
begin to clear from northwest to southeast.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Warning until 11 AM MST Tuesday Butte/Blackfoot
     Region.

     Winter Storm Warning until 11 AM MST Tuesday Bitterroot/Sapphire
     Mountains.

     Winter Storm Warning until 11 AM MST Tuesday Missoula/Bitterroot
     Valleys.

     Winter Weather Advisory until 11 AM MST Tuesday Lower Clark Fork
     Region.

     Winter Weather Advisory until 11 AM MST Tuesday Flathead/Mission
     Valleys.

     Winter Storm Warning until 11 AM MST Tuesday Potomac/Seeley Lake
     Region.

ID...Winter Weather Advisory until 11 AM MST Tuesday Eastern Lemhi
     County.

     Winter Weather Advisory until 10 AM PST Tuesday Northern
     Clearwater Mountains.

     Winter Storm Warning until 10 AM PST Tuesday Southern Clearwater
     Mountains.

     Winter Weather Advisory until 11 AM MST Tuesday Western Lemhi
     County.

     Winter Storm Warning until 6 AM MST early this morning Western
     Lemhi County.

     Winter Weather Advisory until 10 AM PST Tuesday Lower Hells
     Canyon/Salmon River Region...Orofino/Grangeville Region.

&&

In the hours before

Local storm report, Feb 25, 5:03 AM MST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
503 AM MST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 AM     HEAVY SNOW       1 S GEORGETOWN          46.19N 113.25W
02/25/2019  E7.0 INCH        DEER LODGE         MT   PUBLIC

&&

BEC
Local storm report, Feb 25, 6:30 AM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
630 AM MST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY SNOW       1 ESE BUTTE             46.00N 112.52W
02/25/2019  M11.0 INCH       SILVER BOW         MT   PUBLIC

&&
Local storm report, Feb 25, 7:35 AM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
735 AM MST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HEAVY SNOW       4 WSW HAMILTON          46.23N 114.24W
02/25/2019  M14.5 INCH       RAVALLI            MT   PUBLIC

&&
Local storm report, Feb 25, 8:19 AM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
819 AM MST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     HEAVY SNOW       3 NNE STEVENSVILLE      46.55N 114.06W
02/25/2019  M8.0 INCH        RAVALLI            MT   TRAINED SPOTTER

&&
Local storm report, Feb 25, 8:22 AM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
822 AM MST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HEAVY SNOW       1 WNW BUTTE             46.01N 112.55W
02/25/2019  M10.0 INCH       SILVER BOW         MT   PUBLIC

&&
Local storm report, Feb 25, 9:25 AM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
925 AM MST MON FEB 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HEAVY SNOW       1 W HAMILTON            46.25N 114.17W
02/25/2019  M14.0 INCH       RAVALLI            MT   AMATEUR RADIO

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:08 PM MSTSnow Squall WarningMSODeer Lodge, Granite, Ravalli, Silver Bow67 min
Feb 25, 3:46 AM MSTWinter Weather AdvisoryMSOFlathead, Lake, Sanders31 hr

Nearby

Blizzard Warnings in Montana, 2019Every blizzard warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.